It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-11-2010, 07:45 PM   #1
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 914
whackedback HB Userwhackedback HB Userwhackedback HB User
Lantus causing headaches?

Hi All-

I was wondering if anyone here is taking Lantus. I was able to drop all but one of my oral meds by switching to Lantus, but I have a major headache all the time. At first, I thought it might be the major pollen hit in my area, but can't be sure.

wb

 
Old 04-12-2010, 11:11 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2009
Location: USA
Posts: 1,463
92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User92261 HB User
Re: Lantus causing headaches?

whacked? how are your BG readings? Are they too low? Headaches are an effect of low sugars. You could also be on too much of it or maybe it's your body telling you that it's not the right insulin for you. Talk to your doctor about it. It shouldn't cause headaches.

 
Sponsors Lightbulb
   
Old 04-12-2010, 07:32 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 914
whackedback HB Userwhackedback HB Userwhackedback HB User
Re: Lantus causing headaches?

92-

That's just one thing I'm investigating. I run about 120 in the mornings, and I checked my BG before dinner tonight and it was 131. I cut back my Lantus a few units to see if I can get a pattern.

I'll be checking with the MD if this doesn't go away in a week.

wb

 
Old 04-29-2010, 06:34 PM   #4
Veteran
(male)
 
Join Date: Apr 2010
Posts: 373
bdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB Userbdrunner79 HB User
Re: Lantus causing headaches?

It's possible. There are so many things we do not know about synthetic insulin, especially lantus. Lantus is a liquid when injected, but precipitates in the muscles immediately. As the pH changes over time in the muscles, the lantus resuspends, absorbs, and is distributed throughout the day. Because there is an initial equilibrium "boundary" reached (around 3 hours), there will be a slight "peak" in activity at or near this time. The point is that the soldified substance in the muscles is likely foreign to the body, and your guess is as good as mine as to how the body responds. When the liver processes the lantus, there has to be some degree of methylation as well, and I suppose down the road "metabolites" of these compounds could cause headache. Again, just speculative.

As a side note, I like lantus and I think it does a good job. But because of the varying pH's in the muscles at various times of the day, you will notice "dead times" and sort of "peak times", but not nearly as drastic as NPH or Regular insulins. If I were you, I would recommend really researching this topic and seeing if others notice similar side effects.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lantus and side effects Edi Diabetes 4 09-17-2008 09:40 AM
Byetta and lantus? momrobare Diabetes 1 03-04-2008 11:42 AM
Problems with Lantus? Anyone?? BLUEIDMOM Diabetes 5 10-24-2007 03:54 AM
Problems w/Lantus and anxiety! Anyone else?? Please respond! heaven37 Diabetes 1 10-21-2007 08:00 PM
Opinion needed Emily2155 Anxiety 5 10-20-2007 10:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), bdrunner79 (5), NewdestinyX (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!